Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 8, NWS Flagstaff, AZ

March 31, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 31, 2009, 2:47 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 1, 2009, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 2:47 PM MST (21:47 UTC)
In effect from
Apr 1, 2009, 11:00 AM MST
Expired
Apr 1, 2009, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 312147
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
247 PM MST TUE MAR 31 2009

AZZ009>014-016-017-039-040-010600-
/O.NEW.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
247 PM MST TUE MAR 31 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY. 

A COLD FRONT MOVING THROUGH ON WEDNESDAY WILL BRING VERY WINDY
CONDITIONS TO PORTIONS OF NORTHERN ARIZONA. WESTERLY WINDS OF 25
TO 40 MPH WITH GUSTS APPROACHING 45 TO 50 MPH WILL DEVELOP DURING
THE EARLY AFTERNOON HOURS...LASTING THROUGH THE DAY. IN ADDITION
TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN
AND AROUND THE ADVISORY AREA. MOTORISTS SHOULD USE CAUTION WHEN
DRIVING IN THESE AREAS AS VISIBILITIES MAY BE IMPACTED BY THE
BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
000 
WWUS75 KFGZ 010357
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
857 PM MST TUE MAR 31 2009

AZZ009>014-016-017-039-040-011200-
/O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
857 PM MST TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
WEDNESDAY. 

A COLD FRONT MOVING THROUGH ARIZONA ON WEDNESDAY WILL BRING VERY
WINDY CONDITIONS TO PORTIONS OF NORTHERN ARIZONA. WESTERLY WINDS
OF 25 TO 40 MPH WITH GUSTS APPROACHING 45 TO 50 MPH WILL DEVELOP
DURING THE EARLY AFTERNOON HOURS...LASTING THROUGH THE DAY. IN
ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE ALSO
POSSIBLE IN AND AROUND THE ADVISORY AREA. MOTORISTS SHOULD USE
CAUTION WHEN DRIVING IN THESE AREAS AS VISIBILITIES MAY BE
REDUCED BY THE BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 011051
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST WED APR 1 2009

AZZ009>014-016-017-039-040-011900-
/O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
351 AM MST WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55
MPH WILL DEVELOP BY NOON TODAY AND CONTINUE UNTIL SUNSET ACROSS
NORTHEAST ARIZONA. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE
ADVISORY AREA. THESE CONDITIONS ARE DUE TO THE PASSAGE OF COLD
FRONT THROUGH NORTHERN ARIZONA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$


41
000 
WWUS75 KFGZ 011702
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST WED APR 1 2009

AZZ009>014-016-017-039-040-020100-
/O.CON.KFGZ.WI.Y.0008.090401T1800Z-090402T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1002 AM MST WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL DEVELOP BY NOON TODAY AND CONTINUE UNTIL SUNSET
ACROSS EAST CENTRAL AND NORTHEAST ARIZONA. AREAS OF BLOWING DUST
ARE ALSO POSSIBLE IN THE ADVISORY AREA...CAUSING LOCALLY POOR
VISIBILITY ALONG AREA ROADS. THESE CONDITIONS ARE DUE TO THE
PASSAGE OF COLD FRONT THROUGH NORTHERN ARIZONA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 012210
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST WED APR 1 2009

AZZ009>011-039-040-020615-
/O.CAN.KFGZ.WI.Y.0008.000000T0000Z-090402T0100Z/
/O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
NAVAJO N.M....DILKON...KYKOTSMOVI
310 PM MST WED APR 1 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE WIND ADVISORY FOR THE REST OF TODAY HAS BEEN
CANCELLED.

A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF
STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30
TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO
A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL
CONDITIONS DUE TO LIMITED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-016-017-020615-
/O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/
/O.EXT.KFGZ.WI.Y.0008.000000T0000Z-090402T0200Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP
310 PM MST WED APR 1 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO
55 MPH WILL CONTINUE UNTIL AROUND 7 PM ACROSS EAST CENTRAL ARIZONA.
AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN THE ADVISORY
AREA...CAUSING LOCALLY POOR VISIBILITY ALONG AREA ROADS. THESE
CONDITIONS ARE DUE TO THE PASSAGE OF COLD FRONT. WINDS WILL SHIFT
TO THE NORTHWEST AND DECREASE AFTER THE FRONT PASSES.

FOR FRIDAY...A STORM SYSTEM APPROACHING THE REGION WILL BRING
ANOTHER ROUND OF STRONG WINDS DURING THE AFTERNOON AND EVENING.
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE
POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST
CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>008-015-038-020615-
/O.NEW.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS...MUNDS PARK...SEDONA
310 PM MST WED APR 1 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF
STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 30
TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS ALSO
A POTENTIAL FOR LOCALIZED BLOWING DUST CREATING LIMITED
VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 020201
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 PM MST WED APR 1 2009

AZZ012>014-016-017-021015-
/O.EXP.KFGZ.WI.Y.0008.000000T0000Z-090402T0200Z/
/O.CON.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP
701 PM MST WED APR 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

NORTHWEST WINDS WILL CONTINUE TO DECREASE RAPIDLY THIS EVENING 
BEHIND A COLD FRONT THAT MOVED THROUGH EARLIER TODAY. THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

BY FRIDAY...A STORM SYSTEM APPROACHING THE REGION WILL BRING 
ANOTHER ROUND OF STRONG WINDS DURING THE AFTERNOON AND EVENING.
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE
POSSIBLE. THERE IS ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST
CREATING POOR TRAVEL CONDITIONS DUE TO LIMITED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>011-015-038>040-021015-
/O.CON.KFGZ.HW.A.0003.090403T1700Z-090404T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...CANYON DE CHELLY...
CHINLE...KAYENTA...WINDOW ROCK...GANADO...FLAGSTAFF...WILLIAMS...
MUNDS PARK...SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI
701 PM MST WED APR 1 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

A STORM SYSTEM APPROACHING THE REGION WILL BRING ANOTHER ROUND OF
STRONG WINDS FRIDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF
30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE. THERE IS
ALSO A POTENTIAL FOR WIDESPREAD BLOWING DUST CREATING POOR TRAVEL
CONDITIONS DUE TO LIMITED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR
GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND
WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 8:50 AM MST, 5 hours 57 minutes earlier.

Area forecast discussion, Mar 31, 8:50 AM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 AM MST TUE MAR 31 2009

.SYNOPSIS...NORTHWESTERLY FLOW WILL CONTINUE TO BRING MOSTLY CLEAR
SKIES ALONG WITH COOL TEMPERATURES TO THE REGION TODAY. ON
WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE STATE BRINGING A
SLIGHT CHANCE OF SHOWERS AND BREEZY WINDS TO THE AREA. A STRONGER
STORM SYSTEM IS EXPECTED TO CROSS THE REGION LATER IN THE WEEK.

&&

.DISCUSSION...
SHORT TERM FORECAST IS ON TRACK.

PREV. DISCUSSION... 245 AM MST.  DRY NORTHWESTERLY FLOW WILL REMAIN
IN PLACE ACROSS THE WRN US. THIS WILL BRING MOSTLY CLEAR SKIES BUT
WITH SLIGHTLY BELOW SEASONABLE DAYTIME TEMPS TO THE REGION.

A STRONG S/W TROUGH EMBEDDED IN THE NW FLOW WILL DIG SOUTHWARD ACROSS
THE SRN GREAT BASIN ON WEDNESDAY. THIS FEATURE WILL DRIVE A COLD
FRONT SOUTHWARD ACROSS AZ. THE FRONT SHOULD ENTER THE NRN PORTION OF
THE STATE DURING THE AFTERNOON...AND REACH CENTRAL AZ DURING THE
EVENING HOURS. WINDS WILL BECOME BREEZY TO WINDY IN ADVANCE OF THE
COLD FRONTAL PASSAGE...ESPECIALLY IN THE EASTERN HALF OF THE FORECAST
AREA. A WIND ADVISORY MAY BE REQUIRED. IN ADDITION...VERY LOW
RELATIVE HUMIDITIES DURING THE AFTERNOON...IN COMBINATION WITH THE
WINDS...WILL PROMPT A FIRE WEATHER WATCH FOR PORTIONS OF THE LCR AND
YAVAPAI AND NORTHERN GILA COUNTIES.

THERE IS A SLIGHT CHANCE OF SHOWERS ALONG AND BEHIND THE COLD FRONT
BUT NO SIGNIFICANT PCPN AMOUNTS ARE EXPECTED.

A WEAK S/W RIDGE WILL MOVE ACROSS THE AREA ON THURSDAY BUT THE
GENERAL NW FLOW WILL CONTINUE ACROSS THE WRN US.

A STRONGER S/W TROUGH EMBEDDED IN THE NW FLOW WILL DIG SOUTHWARD ON
FRIDAY. THE TRACK OF THIS SYSTEM IS FARTHER WEST THAN THE LAST FEW
SYSTEMS. CONSEQUENTLY...THERE IS A BETTER CHANCE OF PCPN WITH THIS
LOW PRESSURE SYSTEM AS IT MOVES ACROSS THE AREA ON FRI/SAT.
CONSEQUENTLY...HAVE INCREASED POPS ACROSS THE AREA FOR LATE FRIDAY
INTO EARLY SATURDAY. IN ADVANCE OF THIS SYSTEM...WINDS WILL AGAIN
INCREASE AND WILL LIKELY EXCEED ADVISORY THRESHOLDS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS UNDER INCREASING
MID-TO-UPPER LEVER CLOUDINESS ARE EXPECTED THROUGH THE 24HR FORECAST
PERIOD. BREEZY SOUTHWEST WINDS OF 10-20 KTS WILL OCCUR THIS
AFTERNOON...WITH WINDIER CONDITIONS ANTICIPATED AFTER 16Z WEDNESDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH LATE WEDNESDAY
MORNING THROUGH EARLY WEDNESDAY EVENING FOR FIRE WEATHER ZONES
108...112>114...137...140.

&&

PUBLIC.....................DL
AVIATION/FIRE WEATHER......KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:50 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai23 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.